Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 29, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 9, 1993, 2:19 PM CDT for Craig County, Ottawa County, Oklahoma. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 1993, 2:19 PM CDT (19:19 UTC)
- Expired
- May 9, 1993, 8:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
Counties Craig County, OK, Ottawa County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 7.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 091920 FFWTUL OKC001-021-091-101-035-041-097-111-115-061-077-121-100115- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 219 PM CDT SUN MAY 9 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 815 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONSS... IN EAST CENTRAL OKLAHOMA ...ADAIR COUNTY...CHEROKEE COUNTY...MCINTOSH COUNTY ...MUSKOGEE COUNTY IN NORTHEAST OKLAHOMA ...CRAIG COUNTY...DELAWARE COUNTY...MAYES COUNTY ...OKMULGEE COUNTY...OTTAWA COUNTY IN SOUTHEAST OKLAHOMA ...HASKELL COUNTY...LATIMER COUNTY...PITTSBURG COUNTY LIGHT TO MODERATE RAIN CONTINUES TO FALL IN THE WARNED AREA AND RADAR INDICATED THAT HEAVY RAIN WAS SPREADING INTO THE WARNED AREA FROM SOUTH-CENTRAL OKLAHOMA. SHERIFFS OFFICES IN THE WARNED AREA REPORTED THAT MANY COUNTY ROADS CONTINUE FLOODED AT MID AFTERNOON. WITH THE RAIN CONTINUING...FLOODING IS EXPECTED TO CONTINUE IN THE WARNED AREA INTO THE EVENING. IF THE HEAVY RAIN CONTINUES TO ADVANCE INTO THE AREA THEN WIDESPREAD SEVERE FLASH FLOODING MAY OCCUR. A SERIOUS FLASH FLOOD SITUATION MAY DEVELOP IN THE WARNED AREA THIS AFTERNOON AND EVENING. PERSONS IN THE AFFECTED AREAS ARE URGED TO FOLLOW ALL FLASH FLOOD SAFTEY RULES. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY. IF YOUR VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY. THEN MOVE TO HIGHER GROUND. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 9, 10:22 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, May 9, 10:22 AM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1015 AM CDT SUN MAY 9 1993 AM RUNNING BEHIND SO ZNS MAY BE A LTL LATE. IR IMGRY SHOWING TOPS BEGINNING TO WARM ACROSS AREA SO HVY RAINS SHUD SUBSIDE A LTL. SQUALL LINE HAS MOVED INTO EXTREME E ZNS AND SHUD MOVE IN OUT OF OK WITHIN HR. 90 KNT + UPR JET PROGGED INTO TO LIFT INTO S PLNS TONIGHT SO WL CONT TO WITH FFA TONIGHT. HVIEST RAIN MAY OCCUR OVR SE OK AS OUTFLOW IN S0 OK. FOR UPDATE WL ADJUST TEMPS THIS AFTN AND INCREASE POP A LTL IN E. ...10... .OK...FFA THIS AFTERNOON AND TONIGHT ZNS 026>034-40.
In the hours before
Local storm report, May 9, 12:23 PM CDT, 1 hour 56 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1223 PM CDT SUN MAY 09 1993
TIME (CDT) COUNTY EVENT
930 AM OKMULGEE HIGHWAY 16 WEST OF BEGGS CLOSED DUE TO
HIGH WATER
1120 AM OKFUSKEE COUNTY ROADS CLOSED 5 MILES EAST OF WELTY
DUE TO HIGH WATER.
1100 AM WASHINGTON NUMEROUS COUNTY ROADS WERE FLOODED.
1100 AM OSAGE PENN CREED IN HOMINY FLOODED WITH ONE
CITY STREET CLOSED.
WOUS01KAWN+ALocal storm report, May 9, 12:27 PM CDT, 1 hour 52 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
1223 PM CDT SUN MAY 09 1993
TIME (CDT) COUNTY EVENT
930 AM OKMULGEE HIGHWAY 16 WEST OF BEGGS CLOSED DUE TO
HIGH WATER
1120 AM OKFUSKEE COUNTY ROADS CLOSED 5 MILES EAST OF WELTY
DUE TO HIGH WATER.
1100 AM WASHINGTON NUMEROUS COUNTY ROADS WERE FLOODED.
1100 AM OSAGE PENN CREED IN HOMINY FLOODED WITH ONE
CITY STREET CLOSED.Special weather statement, May 9, 12:40 PM CDT, 1 hour 39 minutes before
OKZ026>034-040-101200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1245 PM CDT SUN MAY 9 1993 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING OVER PARTS OF SOUTHEAST OKLAHOMA. THIS SLIGHT RISK AREA IS SOUTH OF A LINE FROM SALLISAW TO MCALESTER. ELSEWHERE ACROSS EASTERN OKLAHOMA SHOWERS AND THUNDERSTORMS WILL LIKELY REDEVELOP BY EVENING...BUT HEAVY RAINS WILL BE THE MAIN THREAT. THE SERIOUS FLOODING PROBLEM IN EASTERN OKLAHOMA WILL ONLY BE AGGRAVATED BY ADDITIONAL RAINS THROUGH TONIGHT INTO MONDAY MORNING. AT MIDDAY...A STALLED FRONT STILL EXTENDED FROM NEAR TULSA TO NEAR ARDMORE WITH LOW PRESSURE ALONG THE FRONT IN NORTH TEXAS. MORNING SHOWERS AND THUNDERSTORMS HAVE STABILIZED THE ATMOSPHERE IN NORTHEAST OKLAHOMA AND TEMPERATURES WILL STAY IN THE 60S THERE THIS AFTERNOON. IN SOUTHEAST OKLAHOMA...IT WILL STAY HUMID THIS AFTERNOON WITH TEMPERATURES IN THE 70S. THUNDERSTORMS WILL LIKELY REDEVELOP AHEAD OF ANOTHER UPPER LEVEL DISTURBANCE THAT WILL MOVE INTO SOUTHEAST OKLAHOMA LATE THIS AFTERNOON. THE THUNDERSTORMS WILL SPREAD NORTHEAST INTO EAST CENTRAL AND NORTHEAST OKLAHOMA BY EVENING. THE MORE UNSTABLE AIR IN SOUTHEAST OKLAHOMA MAY ALLOW SOME OF THE STORMS TO BECOME SEVERE WITH HAIL AND DAMAGING WINDS POSSIBLE. A FEW ISOLATED TORNADOES ARE ALSO POSSIBLE. THE RAINS OVER THE PAST DAY OR SO OVER EASTERN OKLAHOMA HAVE GREATLY BURDENED ALL CREEKS...STREAMS AND RIVERS IN THE AREA WITH MANY IN FLOOD. THE ADDITIONAL RAINS TONIGHT WILL CAUSE WIDESPREAD FLOODING PROBLEMS OVER MUCH OF EASTERN OKLAHOMA. STORM SPOTTER GROUPS IN THE SLIGHT RISK AREA SHOULD MONITOR WEATHER CONDITIONS CLOSELY AND BE PREPARED FOR ACTIVATION THIS EVENING. EMERGENCY MANAGEMENT AGENCIES SHOULD ALSO REMAIN IN FULL ALERT FOR FLOODING PROBLEMS THROUGH TONIGHT.
Special weather statement, May 9, 12:45 PM CDT, 1 hour 34 minutes before
OKZ026>034-040-101200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1245 PM CDT SUN MAY 9 1993 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING OVER PARTS OF SOUTHEAST OKLAHOMA. THIS SLIGHT RISK AREA IS SOUTH OF A LINE FROM SALLISAW TO MCALESTER. ELSEWHERE ACROSS EASTERN OKLAHOMA SHOWERS AND THUNDERSTORMS WILL LIKELY REDEVELOP BY EVENING...BUT HEAVY RAINS WILL BE THE MAIN THREAT. THE SERIOUS FLOODING PROBLEM IN EASTERN OKLAHOMA WILL ONLY BE AGGRAVATED BY ADDITIONAL RAINS THROUGH TONIGHT INTO MONDAY MORNING. AT MIDDAY...A STALLED FRONT STILL EXTENDED FROM NEAR TULSA TO NEAR ARDMORE WITH LOW PRESSURE ALONG THE FRONT IN NORTH TEXAS. MORNING SHOWERS AND THUNDERSTORMS HAVE STABILIZED THE ATMOSPHERE IN NORTHEAST OKLAHOMA AND TEMPERATURES WILL STAY IN THE 60S THERE THIS AFTERNOON. IN SOUTHEAST OKLAHOMA...IT WILL STAY HUMID THIS AFTERNOON WITH TEMPERATURES IN THE 70S. THUNDERSTORMS WILL LIKELY REDEVELOP AHEAD OF ANOTHER UPPER LEVEL DISTURBANCE THAT WILL MOVE INTO SOUTHEAST OKLAHOMA LATE THIS AFTERNOON. THE THUNDERSTORMS WILL SPREAD NORTHEAST INTO EAST CENTRAL AND NORTHEAST OKLAHOMA BY EVENING. THE MORE UNSTABLE AIR IN SOUTHEAST OKLAHOMA MAY ALLOW SOME OF THE STORMS TO BECOME SEVERE WITH HAIL AND DAMAGING WINDS POSSIBLE. A FEW ISOLATED TORNADOES ARE ALSO POSSIBLE. THE RAINS OVER THE PAST DAY OR SO OVER EASTERN OKLAHOMA HAVE GREATLY BURDENED ALL CREEKS...STREAMS AND RIVERS IN THE AREA WITH MANY IN FLOOD. THE ADDITIONAL RAINS TONIGHT WILL CAUSE WIDESPREAD FLOODING PROBLEMS OVER MUCH OF EASTERN OKLAHOMA. STORM SPOTTER GROUPS IN THE SLIGHT RISK AREA SHOULD MONITOR WEATHER CONDITIONS CLOSELY AND BE PREPARED FOR ACTIVATION THIS EVENING. EMERGENCY MANAGEMENT AGENCIES SHOULD ALSO REMAIN IN FULL ALERT FOR FLOODING PROBLEMS THROUGH TONIGHT.
Local storm report, May 9, 12:57 PM CDT, 1 hour 22 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1257 PM CDT SUN MAY 09 1993
TIME (CDT) COUNTY EVENT
800 AM TO 1230PM MCINTOSH MANY COUNTY ROADS FLOODED AND CLOSED
1250 PM OKMULGEE COUNTY ROAD JUST EAST OF HECTORVILLE
FLOODED AND CLOSEDLocal storm report, May 9, 1:01 PM CDT, 1 hour 18 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1257 PM CDT SUN MAY 09 1993
TIME (CDT) COUNTY EVENT
800 AM TO 1230PM MCINTOSH MANY COUNTY ROADS FLOODED AND CLOSED
1250 PM K OKMULGEE COUNTY ROAD JUST EAST OF HECTORVILLE
FLOODED AND CLOSEDThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:45 PM CDT | Flash Flood Warning | TSA | Mayes | 5 hr |
| May 8, 8:23 PM CDT | Flash Flood Warning | TSA | Okmulgee, Wagoner | 5 hr |
| May 9, 12:32 AM CDT | Flash Flood Warning | TSA | Mayes | 3 hr |
| May 9, 1:30 AM CDT | Flash Flood Warning | TSA | Muskogee, Okmulgee, Wagoner | 4 hr |
| May 9, 1:30 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware | 4 hr |
| May 9, 1:30 AM CDT | Flash Flood Warning | TSA | Ottawa | 4 hr |
| May 9, 2:03 AM CDT | Flash Flood Warning | TSA | McIntosh | 3 hr |
| May 9, 6:55 AM CDT | Flash Flood Warning | TSA | Creek, Okfuskee, Okmulgee | 5 hr |
| May 9, 6:55 AM CDT | Flash Flood Warning | TSA | Osage, Tulsa, Washington | 5 hr |
| May 9, 8:22 AM CDT | Flash Flood Warning | TSA | Nowata, Rogers, Wagoner | 6 hr |
| May 9, 8:22 AM CDT | Flash Flood Warning | TSA | Muskogee | 6 hr |
| May 9, 8:45 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 60 min |
| May 9, 8:52 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 53 min |
| May 9, 9:21 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 54 min |
| May 9, 9:46 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 44 min |
| May 9, 11:54 AM CDT | Flash Flood Warning | TSA | McIntosh, Okmulgee | 3 hr |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Mayes, Muskogee | 6 hr |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, Pittsburg | 6 hr |
| May 9, 2:19 PM CDT | Flash Flood Warning | TSA | McIntosh, Okmulgee | 6 hr |
| May 9, 2:25 PM CDT | Flash Flood Warning | TSA | Rogers, Wagoner | 6 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.